Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Old female with CKD. Taking amlodipine and enalapril. Black patches in my toe & feet. Probable reasons?

Hi, I am a 38 yrs old female with CKD . taking amlodipine 5 mg and enalapril 5 mg daily in two divided dose. currently my blood cratinine is 1.4 and potassium is 5. today i observed sudden appearence of black patches in my toe & feet that gradually disappered after hours. Please let me know the probable reasons. Thanks Krishna
Asked On : Sun, 24 Feb 2013
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Diabetologist 's  Response
DEAR SIR/MADAM

ELDERLY FEMALE WITH ORGANISED CKD. AMLODEPINE AND ENALAPRIL ARE USUALLY CONTRAINDICATED. LET ME TELL YOU THE REASONS.
1. AMLODEPINE 5 MG CAUSES PEDAL EDEMA AND FLUID RETENTION. WHICH MIGHT WORSEN THE SIGNS OF HEART FAILURE. SO IT IS BETTER IF YOU REPLACE YOUR AMLODEPINE WITH CILIDEPINE 5 MG BUT IT IS SHORTER ACTING NEED TO TAKE MORE TIMES THAN AMLODEPINE
2. ENALAPRIL 5 MG AN ACE INHIBITOR, WHEN USED BEFORE ONSET OF KIDNEY DISEASE IT WILL HAVE A GOOD IMPACT, BUT WHEN USED AFTER THE ONSET OF CKD, THEN IT MAY BE DANGEROUS BECAUSE IT CAUSES SEVERE HYPERKALEMIA. SO I FEEL THAT YOU SHOULD STOP THIS DRUG COMPLETLY.
IF YOU WANT TO CONTROL YOUR BLOOD PRESSURE THERE ARE OTHER GROUP OF DRUGS SUCH AS MOXONIDINE 0.2 MG WHICH IS CENTRALLY ACTING, QUITE SAFE IN CKD PATIENTS.
CONSULT YOUR DOCTOR REGARDING THIS ONCE.

HOPE IT IS HELPFUL

THANK YOU
Answered: Thu, 20 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor